Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 34, NWS Grand Rapids, MI

April 13, 2021

NWS Grand Rapids, MI issued this small craft advisory at Apr 13, 2021, 10:37 PM EDT. It took effect at Apr 15, 2021, 2:00 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2021, 10:37 PM EDT (02:37 UTC)
In effect from
Apr 15, 2021, 2:00 AM EDT
Expired
Apr 16, 2021, 8:00 PM EDT
In force
42 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

120 
WHUS73 KGRR 140237
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1037 PM EDT Tue Apr 13 2021

LMZ844>849-141045-
/O.NEW.KGRR.SC.Y.0034.210415T0600Z-210416T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1037 PM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT
FRIDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 AM Thursday to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
11 follow-up statements
212 
WHUS73 KGRR 140736
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
336 AM EDT Wed Apr 14 2021

LMZ844>849-141545-
/O.CON.KGRR.SC.Y.0034.210415T0600Z-210416T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
336 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM EDT FRIDAY...

* WHAT...Winds becoming northwest 10 to 20 knots with gusts up to
  30 knots and waves 3 to 6 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 AM Thursday to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
003 
WHUS73 KGRR 141527
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1127 AM EDT Wed Apr 14 2021

LMZ844>849-142330-
/O.CON.KGRR.SC.Y.0034.210415T0600Z-210416T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1127 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM EDT FRIDAY...

* WHAT...Northwest winds increasing to 20 to 30 knots tonight and
  continuing into Thursday. Waves 3 to 6 feet. Waves will peak in
  the midday and afternoon hours of Thursday.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 AM Thursday to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
370 
WHUS73 KGRR 141934
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
334 PM EDT Wed Apr 14 2021

LMZ844>849-150345-
/O.CON.KGRR.SC.Y.0034.210415T0600Z-210416T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
334 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM EDT FRIDAY...

* WHAT...Northwest winds increasing to 20 to 30 knots tonight 
  and continuing into Thursday. Waves 3 to 6 feet. Waves will 
  peak in the midday and afternoon hours of Thursday.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 AM Thursday to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
270 
WHUS73 KGRR 150212
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1012 PM EDT Wed Apr 14 2021

LMZ844>849-151015-
/O.CON.KGRR.SC.Y.0034.210415T0600Z-210416T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1012 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM EDT FRIDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 AM Thursday to 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
390 
WHUS73 KGRR 150739
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
339 AM EDT Thu Apr 15 2021

LMZ844>849-151545-
/O.CON.KGRR.SC.Y.0034.000000T0000Z-210416T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
339 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots
  and waves 4 to 7 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
265 
WHUS73 KGRR 151514
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1114 AM EDT Thu Apr 15 2021

LMZ844>849-152315-
/O.CON.KGRR.SC.Y.0034.000000T0000Z-210416T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1114 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WHAT...North winds to 30 knots and waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 2 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
078 
WHUS73 KGRR 151929
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
329 PM EDT Thu Apr 15 2021

LMZ844>849-160330-
/O.EXT.KGRR.SC.Y.0034.000000T0000Z-210417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
329 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...North winds 10 to 20 knots with gusts up to 30 knots 
  and waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
419 
WHUS73 KGRR 160224
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1024 PM EDT Thu Apr 15 2021

LMZ844>849-161030-
/O.CON.KGRR.SC.Y.0034.000000T0000Z-210417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1024 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
047 
WHUS73 KGRR 160739
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
339 AM EDT Fri Apr 16 2021

LMZ844>849-161545-
/O.CON.KGRR.SC.Y.0034.000000T0000Z-210417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
339 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
197 
WHUS73 KGRR 161535
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1135 AM EDT Fri Apr 16 2021

LMZ844>849-162345-
/O.CON.KGRR.SC.Y.0034.000000T0000Z-210417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1135 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots and waves 2 to 5 feet. 
  Highest waves near Big and Little Sable Points. 

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
053 
WHUS73 KGRR 161942
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
342 PM EDT Fri Apr 16 2021

LMZ844>849-170000-
/O.CON.KGRR.SC.Y.0034.000000T0000Z-210417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
342 PM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots and waves 2 to 5 feet,
  subsiding early this evening. 

* WHERE...St Joseph to Manistee.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 7:29 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 13, 7:29 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
729 PM EDT Tue Apr 13 2021

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 340 PM EDT Tue Apr 13 2021

- Upper low related precipitation Wednesday through Thursday

- Frost/Freeze concerns many of the upcoming days into next week

- Upper trough/surface cold front moving through next Tuesday

&&

.DISCUSSION...(This evening through next Tuesday)
Issued at 340 PM EDT Tue Apr 13 2021

- Upper low related precipitation Wednesday through Thursday

The upper low seen spinning near Duluth MN this afternoon will
move southeast and drive through the Great Lakes region Wednesday
through Thursday. Chances for rain showers will increase
especially Wednesday night and into Thursday. Given wet bulb zero
heights dropping below 1,000ft in all areas and in some cases to
the ground across Central Lower MI, snow will definitely mix in at
times. The best chances will be over Central Lower and especially
Wednesday night into Thursday morning. In fact, would not be
surprised to see some light accumulations from Baldwin to Tustin
over to Harrison. Just a reminder that we are still squarely in
spring and not fully turned the corner towards summer yet.

- Frost/Freeze concerns many of the upcoming days into next week

We have activated frost/freeze headlines for our southern 4 rows
of counties. So, for areas including Muskegon, Montcalm and
Gratiot Counties to the south we have activated the need for
headlines. This is due to the fact that we have had a warm stretch
in the early spring and fruit trees are ahead of schedule. Many
varieties of fruit from the I-96 corridor to the south are in
varying stages of bloom.

We are in a colder stretch of weather with an upper low drifting
through the region the rest of the week and another upper trough
diving in into next week. So, we may have frost/freeze headlines
go forward. Tonight, we have opted to not issue a headline at this
point but we will have to keep an eye on things. We have patchy
frost in the forecast now with lows in the middle 30s. We are
thinking clouds may overspread the area tonight which will put a
lid on things, but this will be monitored this evening. As already
stated, we have chances for frost and freezing conditions almost
every night into mid next week. So headlines will be addressed on
a daily basis.

- Upper trough/surface cold front moving through next Tuesday

Our next good chance of precipitation after the current upper low
moves through will be early next week. An upper trough driving in
from the Northern Plains will push a cold front through the area
it appears on Tuesday. There are some timing differences, but it
appears to be zeroing in on Tuesday at this point. Colder air
once again surges in behind this front for mid next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 728 PM EDT Tue Apr 13 2021

VFR conditions will continue through Wednesday afternoon. West
to northwest winds around 10 knots can be expected with gusts to
20 knots at times this evening and again on Wednesday.

&&

.MARINE...
Issued at 340 PM EDT Tue Apr 13 2021

We have gone ahead and issued a Small Craft Advisory for Wednesday
night through Thursday evening. Solid northwest winds of 20-30
knots look likely in a cold air advection regime. Therefore, wave
production will be efficient. We are looking at 3 to 6 footers,
peaking around midday on Thursday. Winds beyond this evening look
to be under SCA criteria into the weekend with 10-20 knot winds
Friday into Saturday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 2 AM Thursday to 2 AM EDT Friday for
     LMZ844>849.

&&

SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Ostuno
MARINE...Duke
Hazardous weather outlook, Apr 13, 3:54 AM EDT, 18 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
354 AM EDT Tue Apr 13 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-140800-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
354 AM EDT Tue Apr 13 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few slick spots on area roads will be possible late Wednesday
night and early Thursday morning across Central Lower due to some
light snow accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-140800-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
354 AM EDT Tue Apr 13 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Conditions will become hazardous to Smaller Craft late Wednesday,
and will continue into early Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.